Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS Milwaukee, WI

July 28, 2016Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 28, 2016, 2:57 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 2:57 PM CDT (19:57 UTC)
Expired
Jul 28, 2016, 3:31 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

980 
WUUS53 KMKX 281957
SVRMKX
WIC059-101-127-282045-
/O.NEW.KMKX.SV.W.0068.160728T1957Z-160728T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
  RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
  KENOSHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 345 PM CDT

* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOHNERS
  LAKE... OR NEAR LAKE GENEVA...MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...
  LAKE GENEVA...STURTEVANT...TWIN LAKES...UNION GROVE...
  PADDOCK LAKE...CAMP LAKE...ROCHESTER...GENOA CITY...SILVER LAKE...
  RICHMOND...WIND POINT...BROWNS LAKE...EAGLE LAKE...POWERS LAKE...
  PELL LAKE AND BOHNERS LAKE.

PEOPLE ATTENDING THE RACINE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4249 8781 4249 8842 4272 8849 4284 8791
      4284 8784 4285 8782 4286 8783 4286 8782
      4278 8774 4275 8775 4271 8775 4263 8780
      4249 8779 4248 8780
TIME...MOT...LOC 1956Z 258DEG 32KT 4265 8836 

HAIL...1.00IN
WIND...<50MPH
 
$$

SPM
3 follow-up statements
397 
WWUS53 KMKX 282014
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT THU JUL 28 2016

WIC059-101-127-282045-
/O.CON.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
314 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN WALWORTH...RACINE AND KENOSHA COUNTIES...

AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAGLE
LAKE...OR NEAR UNION GROVE...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...
TWIN LAKES...UNION GROVE...PADDOCK LAKE...CAMP LAKE...ROCHESTER...
GENOA CITY...SILVER LAKE...RICHMOND...WIND POINT...BROWNS LAKE...
EAGLE LAKE...POWERS LAKE...BOHNERS LAKE...
LAKE CATHERINE AND WATERFORD NORTH.

PEOPLE ATTENDING THE RACINE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4248 8780 4249 8781 4249 8833 4261 8832
      4273 8845 4284 8791 4284 8784 4286 8782
      4278 8774 4275 8775 4270 8776 4265 8780
      4258 8780 4249 8779
TIME...MOT...LOC 2014Z 258DEG 32KT 4268 8814 

HAIL...1.00IN
WIND...<50MPH
 
$$

SPM
906 
WWUS53 KMKX 282025
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT THU JUL 28 2016

WIC127-282035-
/O.CAN.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
WALWORTH WI-
325 PM CDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALWORTH COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4248 8780 4249 8781 4249 8830 4276 8831
      4284 8791 4284 8784 4286 8782 4278 8774
      4275 8775 4270 8776 4265 8780 4258 8780
      4249 8779
TIME...MOT...LOC 2025Z 258DEG 32KT 4270 8801 

$$

WIC059-101-282045-
/O.CON.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
RACINE WI-KENOSHA WI-
325 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR RACINE AND KENOSHA COUNTIES...

AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION GROVE...
MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...
TWIN LAKES...UNION GROVE...PADDOCK LAKE...CAMP LAKE...ROCHESTER...
SILVER LAKE...WIND POINT...BROWNS LAKE...EAGLE LAKE...POWERS LAKE...
BOHNERS LAKE...LAKE CATHERINE...WATERFORD NORTH...
CALEDONIA AND SALEM.

PEOPLE ATTENDING THE RACINE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4248 8780 4249 8781 4249 8830 4276 8831
      4284 8791 4284 8784 4286 8782 4278 8774
      4275 8775 4270 8776 4265 8780 4258 8780
      4249 8779
TIME...MOT...LOC 2025Z 258DEG 32KT 4270 8801 

HAIL...1.00IN
WIND...<50MPH
 
$$

SPM
333 
WWUS53 KMKX 282031
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT THU JUL 28 2016

WIC059-101-282040-
/O.CAN.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
RACINE WI-KENOSHA WI-
331 PM CDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR RACINE AND KENOSHA COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4248 8780 4249 8781 4249 8830 4276 8831
      4284 8791 4284 8784 4286 8782 4278 8774
      4275 8775 4270 8776 4265 8780 4258 8780
      4249 8779
TIME...MOT...LOC 2028Z 258DEG 32KT 4271 8794 

$$

SPM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:25 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 28, 10:25 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1025 AM CDT THU JUL 28 2016

.AVIATION/18Z TAFS/...Post frontal stratus fairly widespread
across srn WI. This is largely of the MVFR category however there
are pockets of IFR and even some LIFR cigs close to Lake Michigan.
SREF prog suggests the IFR conditions becomes less likely tonight
however the NAM MOS lingers this a bit longer. Will try to show
some gradual improvement today though lake shore areas may take
longer to lift. Either way cloud cover not showing much sign of
eroding overall. Will have to keep an eye on convective
development esp across the far south where MLCAPE values have
risen to over 1500 j/kg. Influence of next shortwave will be
arriving later this afternoon and this evening so the trends in
HRRR appear reasonable in showing convection firing near best
instab/inverted trough and cloud/no cloud thermal discontinuity.

PC

&&

.MARINE...Onshore flow to persist however winds and waves
expected to hold below small craft criteria.

PC

&&

.PREV DISCUSSION... /Issued 337 AM CDT THU JUL 28 2016/

TODAY...Forecast Confidence Medium

Main area of precipitation over northern and central WI has been
firing in region of strong differential CVA ahead of short wave and
deep moisture convergence on eastern side of inverted surface trough
along the surface baroclinic zone and in the most-unstable CAPE
gradient, which has been slowly collapsing south. Isolated to
scattered showers/storms over southern WI with weaker DCVA.
Individual cells have been short-lived with little shear to support
updrafts in weak flow with 500 mb winds around 25 knots and speeds
in the single digits below 750 mb on area forecast soundings.

Showers and storms will taper off for a time as this initial wave
exits to the east this morning, then chances increase ahead of
another wave coming across from the eastern Dakotas and the inverted
surface trough sagging into sw WI and lingering through the
afternoon before slowly collapsing south this evening.

Will have higher chance to likely PoPs in the western CWA closer to
the low-level convergence along the surface trough axis, tapering to
slight chance in the far east. Clouds and precipitation will limit
high temperatures to the mid 70s.

TONIGHT...Forecast Confidence Medium

Scattered showers and storms will taper off from northwest to
southeast as the inverted trough sags into IL and drier air finally
streams in on northeast winds. However lingering low-level
convergence and a continuing parade of short wave energy will keep
at least chance PoPs in the forecast through the overnight.
Temperatures will cool into the lower 60s away from Lake Michigan,
with some upper 50s in the far northwest CWA.

FRIDAY AND SATURDAY...Forecast Confidence...Medium

A slow moving trough is expected to kick off more showers and storms
on Friday. East to northeast low level flow will keep deeper
moisture and better instability across the west/southwest portions
of the forecast area. May struggle to see any precip at all in the
east. Storm motion will be slow but will have a westerly component,
so did keep some low pops most places in the east.

It looks drier Friday night and Saturday, though the NAM and
Canadian are slower to scour out deeper moisture as they hang
onto the trough longer. The GFS and ECMWF would suggest mainly dry
conditions for this period. Decided to hang onto some pops per the
slower/wetter NAM and Canadian solutions.

Should see high temps a couple/few degrees below normal for Fri and
Sat, with highs in the mid/upper 70s.

SUNDAY AND MONDAY...Forecast Confidence...Medium

It should be dry Sunday and Monday with southern Wisconsin sitting
under the western portion of high pressure, while the next
approaching trough will still be well to the west. High temps are
expected to be a tad above normal in the low to mid 80s most
places.

TUESDAY AND WEDNESDAY...Forecast Confidence...Medium

Deeper moisture is progged to return Monday night into Tuesday.
Additionally, some warm advection aloft and a shortwave will
provide lift for showers and storms by later Monday night. The
best chance for storms is expected to be on Tuesday as the wave
moves through. Left some low pops in for Wednesday as models are
showing a weak wave may bring a few showers/storms.

Temps Tue/Wed will be largely dependent on the timing of
clouds/precip. Overall though, will likely see highs a few
degrees above normal.

AVIATION/12Z TAFS/...

Some spotty IFR stratus cigs developing in areas that saw scattered
showers/storms during the overnight. Will monitor trends but not
expected to last long at any one site nor become widespread.
Otherwise expect VFR conditions with MVFR cigs/vsbys with scattered
showers and thunderstorms expected to develop later this morning and
afternoon. Exception may be western CWA including KMSN where
upstream MVFR cigs will dip in with inverted  surface trough.

Looking for light easterly winds to turn northeast and become gusty
around 20 knots in the far east for a time today.

Drier air working in as trough drops south should raise cigs back up
to VFR tonight, though onshore winds may advect enough lake moisture
for cigs to linger near MVFR levels overnight.

MARINE...

Looking for northeast winds to rise to 10 to 15 knots with gusts to
20 knots this afternoon in the northern zones in tightening pressure
gradient behind inverted trough lingering over sw WI. Southern zones
not as gusty with a weaker gradient, and waves everywhere remain
just below small craft advisory criteria so will not issue a
headline at this time. Will add "Small craft should exercise
caution" phrase to the forecast for the northern zones.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
Friday THROUGH Wednesday...DDV
Hazardous weather outlook, Jul 28, 4:19 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 AM CDT THU JUL 28 2016

WIZ046-047-051-052-056>060-062>072-290930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
419 AM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO THIS
EVENING IN THE WESTERN FORECAST AREA...WITH LESSER CHANCES FOR
STORMS IN THE EAST. NO SEVERE WEATHER IS EXPECTED.

THERE WILL BE A MODERATE SWIM RISK AT LAKE MICHIGAN BEACHES LATE
THIS AFTERNOON AND EVENING...DUE TO DANGEROUS CURRENTS PRODUCED
BY BUILDING WAVES ON PERSISTENT NORTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A MODERATE SWIM RISK AT LAKE MICHIGAN BEACHES FRIDAY
AS PERSISTENT NORTHEAST WINDS KEEP WAVES HIGH ENOUGH TO PRODUCE
DANGEROUS CURRENTS NEAR SHORELINE STRUCTURES AND THE MOUTHS OF
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THE WEEK.

LMZ643>646-290930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
419 AM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WINDS AND WAVES WILL APPROACH...BUT REMAIN BELOW SMALL
CRAFT ADVISORY LEVELS THIS AFTERNOON INTO TONIGHT. SMALL BOATS
SHOULD EXERCISE CAUTION.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PERSISTENT NORTHEAST WINDS AND MODERATE WAVES WILL APPROACH
SMALL CRAFT ADVISORY LEVELS INTO FRIDAY MORNING.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 28, 12:28 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1228 PM CDT THU JUL 28 2016

WIZ068-069-281830-
ROCK-GREEN-
1228 PM CDT THU JUL 28 2016

...STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL AFFECT
ROCK AND EASTERN GREEN COUNTIES...

AT 1226 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
ORFORDVILLE... OR NEAR BRODHEAD...MOVING NORTHEAST AT 10 MPH.

TORRENTIAL RAINFALL IS OCCURING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...MILTON...EDGERTON...EVANSVILLE...BRODHEAD...
CLINTON...ORFORDVILLE...ALBANY...FOOTVILLE...LAKE KOSHKONONG...
FULTON...NEWARK...MAGNOLIA...TIFFANY...SHOPIERE...EMERALD GROVE...
INDIANFORD...AVALON AND COOKSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4250 8940 4284 8945 4285 8896 4249 8878
TIME...MOT...LOC 1726Z 239DEG 7KT 4264 8925

SPM
Special weather statement, Jul 28, 1:29 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 PM CDT THU JUL 28 2016

WIZ063-064-069-070-281930-
JEFFERSON-ROCK-DANE-WALWORTH-
129 PM CDT THU JUL 28 2016

...AN AREA OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL
WILL AFFECT SOUTHWESTERN JEFFERSON...WEST CENTRAL WALWORTH AND
NORTHEASTERN ROCK COUNTIES...

AT 128 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
JANESVILLE... MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAINFALL IS ALSO EXPECTED...AND MAY PRODUCE MINOR FLOODING.

LOCATIONS IMPACTED INCLUDE...
JANESVILLE...WHITEWATER...FORT ATKINSON...MILTON...LAKE KOSHKONONG...
RICHMOND AND JOHNSTOWN CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4263 8897 4278 8911 4295 8889 4273 8868
TIME...MOT...LOC 1828Z 234DEG 8KT 4275 8897

SPM
Special weather statement, Jul 28, 1:51 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT THU JUL 28 2016

WIZ069-070-281930-
ROCK-WALWORTH-
151 PM CDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WALWORTH AND
SOUTHEASTERN ROCK COUNTIES...

AT 149 PM CDT...A STRONG THUNDERSTORM WAS LOCATED CLINTON...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM
IS ALSO PRODUCING TORRENTIAL RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ELKHORN...DELAVAN...LAKE GENEVA...WILLIAMS BAY...WALWORTH...
CLINTON...FONTANA-ON-GENEVA LAKE...SHARON...DARIEN...COMO...
DELAVAN LAKE...EMERALD GROVE...AVALON AND ALLENS GROVE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4263 8897 4273 8868 4261 8833 4249 8866
      4249 8879
TIME...MOT...LOC 1849Z 237DEG 23KT 4260 8878

SPM
Special weather statement, Jul 28, 2:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT THU JUL 28 2016

WIZ070-281945-
WALWORTH-
215 PM CDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WALWORTH COUNTY...

AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST
ELKHORN... MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM
IS ALSO PRODUCING TORRENTIAL RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ELKHORN...EAST TROY...POTTER LAKE...BURLINGTON...SPRINGFIELD...
LA GRANGE...HONEY CREEK...MILLARD...TROY CENTER...
TIBBETS AND ABELLS CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4273 8868 4276 8871 4284 8855 4284 8831
      4264 8830 4261 8833
TIME...MOT...LOC 1914Z 232DEG 12KT 4279 8848

SPM
Special weather statement, Jul 28, 2:41 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
241 PM CDT THU JUL 28 2016

WIZ070>072-282030-
RACINE-KENOSHA-WALWORTH-
241 PM CDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WALWORTH...
SOUTHWESTERN RACINE AND WESTERN KENOSHA COUNTIES...

AT 240 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ELKHORN TO KILDEER.
MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WHITEWATER...ELKHORN...LAKE GENEVA...TWIN LAKES...EAST TROY...
PADDOCK LAKE...CAMP LAKE...ROCHESTER...GENOA CITY...SILVER LAKE...
RICHMOND...BROWNS LAKE...POWERS LAKE...PELL LAKE...POTTER LAKE...
BOHNERS LAKE...COMO...SALEM...BURLINGTON AND WATERFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE BOATING...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4284 8874 4284 8829 4250 8798 4249 8841
TIME...MOT...LOC 1940Z 291DEG 26KT 4276 8860 4219 8806

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:28 PM CDTSpecial Weather StatementMKXRock62 min
Jul 28, 1:00 PM CDTAreal Flood AdvisoryMKXGreen, Rock3 hr
Jul 28, 1:29 PM CDTSpecial Weather StatementMKXRock61 min
Jul 28, 1:51 PM CDTSpecial Weather StatementMKXWalworth39 min
Jul 28, 2:15 PM CDTSpecial Weather StatementMKXWalworth30 min
Jul 28, 2:41 PM CDTSpecial Weather StatementMKXWalworth49 min
Jul 28, 4:05 PM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 28, 5:30 PM CDTAreal Flood AdvisoryMKXDane, Green, Iowa, Lafayette60 min
Jul 28, 5:55 PM CDTAreal Flood AdvisoryMKXIowa, Lafayette3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.